ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Influence of adhesive non-linearities on the performance and optimal length of adhesive bonded joints

Ramamurthy, TS and Rao, AK (1978) Influence of adhesive non-linearities on the performance and optimal length of adhesive bonded joints. In: Mechanics Research Communications, 5 (1). pp. 9-14.

[img] PDF
full_text_8.pdf - Published Version
Restricted to Registered users only

Download (231Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

An analytical study for the static strength of adhesive lap joints is presented. The earlier solutions of Volkersen [i], DeBruyne[2] and others were limited to linear adhesives. The influence of adhesive non-linearity was first considered by Grimes' et al[3] and Dickson et al [4]. Recently Hart-Smith[5] successfully introduced elastic-plastic behaviour of the adhesive. In the present study the problem is formulated for general non-linear adhesive behaviour and an efficient numerical algorithm is written for the solution. Bilinear and trilinear models for the nonlinearity yield closed form analytical solutions.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 18 Jan 2010 05:57
Last Modified: 19 Sep 2010 05:50
URI: http://eprints.iisc.ernet.in/id/eprint/24372

Actions (login required)

View Item View Item